Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Pain in lower back, hips, buttocks. Using meloxicam. Ultrasound shows bulging herniated discs. Pain relief?

Hi , I am 65 years old and I have been suffering from lower back pain for several years. I am on pain medication (meloxicam) which just dulls the pain. I found that I have severe pain in my hips , back and buttocks . My doctor checked for cancer but this was negative. The pain is now constant and walking or sitting is now very painful. I have seen a doctor in the US also who said that I have bulging, herniated disc in the L5 and L4. Please advise of what I can do to relieve my pain without surgery. Thank you.
Asked On : Fri, 9 Nov 2012
Answers:  1 Views:  116
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Spine Surgeon 's  Response
Thanks for the query. You have disc prolapse which is causing back pain and leg pain. Initially it is treated with medicine and physiotherapy. In case of persistent pain one need to consider intervention such as pain block or surgery. This is usually decided on the MRI findings. In your case we need to see correlation between MRI findings and clinical symptoms to decide the course of treatment. I hope this information will help you. Thanks.
Answered: Fri, 9 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor